Temporal instability of curved viscous fibers with a radial electric field

Alsharif, Abdullah M. and Părău, Emilian I. ORCID: https://orcid.org/0000-0001-5134-2068 (2022) Temporal instability of curved viscous fibers with a radial electric field. IMA Journal of Applied Mathematics, 87 (3). 380–406. ISSN 0272-4960

[thumbnail of IMA_revision2] PDF (IMA_revision2) - Accepted Version
Restricted to Repository staff only until 10 May 2023.

Request a copy

Abstract

One-dimensional equations are derived for a rotating viscous slender liquid jet in a radial electric field using asymptotic methods. The trajectory of the curved Newtonian liquid jets is found by solving the nonlinear one-dimensional equations. The temporal instability of the steady solutions is analysed. It was found that the electric force enhances the growth rate and increases its corresponding maximum wavenumber.

Item Type: Article
Additional Information: Acknowledgments: Abdullah Alsharif would like to thank Taif University researchers supporting project number (TURSP-2020/96), Taif University, Taif, Saudi Arabia. The authors also thank Prof Mark Blyth (UEA) for some useful discussions about electric fields
Uncontrolled Keywords: electric field,linear instability,liquid jets,applied mathematics ,/dk/atira/pure/subjectarea/asjc/2600/2604
Faculty \ School: Faculty of Science > School of Mathematics
Related URLs:
Depositing User: LivePure Connector
Date Deposited: 25 Apr 2022 13:30
Last Modified: 24 Oct 2022 06:47
URI: https://ueaeprints.uea.ac.uk/id/eprint/84778
DOI: 10.1093/imamat/hxac008

Actions (login required)

View Item View Item